Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 347, NWS Omaha, NE

August 25, 2004Richardson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Aug 25, 2004, 10:59 AM CDT for Richardson County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2004, 10:59 AM CDT (15:59 UTC)
Expired
Aug 25, 2004, 11:30 AM CDT
In force
31 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Richardson County, NE

The radar

The Topeka radar (KTWX), 133 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 8:50 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2004-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2004-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1549 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:15 AM CDT, 7 hours 44 minutes earlier.

Area forecast discussion, Aug 25, 3:15 AM CDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
315 AM CDT WED AUG 25 2004

.DISCUSSION...
FORECAST CHALLENGES CONTINUE TO CENTER AROUND THUNDERSTORM CHANCES
INTO THE WEEKEND.

UPPER TROF TO THE WEST CONTINUES TO THROW SHORTWAVES AT THE AREA.
COMPLEX ACROSS WESTERN NEBRASKA IS PROGGED TO CONTINUE NORTHEAST
THIS MORNING...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO A
PORTION OF THE FORECAST AREA THROUGH THE MORNING AND EARLY AFTERNOON
HOURS. SOME WEAKENING IS EVIDENT PER LATEST REGIONAL RADARS SO
CONFIDENCE NOT REAL HIGH ON ACTIVITY LINGERING INTO THE LATE MORNING
HOURS.

LEFT OVER OUTFLOW BOUNDARIES MAY EXIST ACROSS THE FORECAST AREA THIS
AFTERNOON. WITH AMPLE MOISTURE REMAINING IN PLACE AND ANOTHER WEAK
SHORTWAVE MOVING ACROSS SOUTHERN SOUTH DAKOTA...WL LEAVE A CHANCE
FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT...MAINLY ACROSS
THE NORTH.

UNCERTAINTY CONTINUES INTO THURSDAY AND FRIDAY AS NORTHERN SEGMENT
OF UPPER TROF PASSES THRU THE SOUTHERN PRAIRIE PROVINCES...PUSHING A
WEAK BOUNDARY THROUGH ON THURSDAY. UPPER TROUGH OVER THE WESTERN
CONUS BEGINS TO APPROACH THE CENTRAL PLAINS ON FRIDAY...DRIVING A
STRONGER FRONT INTO THE CENTRAL PLAINS. TEMPERATURES SHOULD COOL
WELL INTO THE LOWER 70S TO LOWER 80S ACROSS THE FORECAST AREA. PCPN
CHANCES ALSO INCREASE ON FRIDAY/FRIDAY NIGHT WITH LARGE SCALE ASCENT
AHEAD OF APPROACHING TROUGH.

TROUGH AXIS SHOULD PASS OVERHEAD ON SATURDAY...ENDING PCPN CHANCES
ACROSS THE AREA. FLOW ALOFT BRIEFLY BECOMES NORTHWESTERLY ON SUNDAY.
RIDGE BREAKS DOWN EARLY IN THE SCHOOL/WORK WEEK...ALLOWING FOR A DRY
ZONAL FLOW PATTERN WITH A SLIGHT WARM UP TOWARDS MID WEEK.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

GRIFFIS
Hazardous weather outlook, Aug 25, 5:20 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
520 AM CDT WED AUG 25 2004

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-251700-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
520 AM CDT WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWESTERN IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE OUTLOOK
AREA THIS MORNING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. THESE STORMS SHOULD
DIMINISH BY LATE MORNING...HOWEVER REDEVELOPMENT IS POSSIBLE LATER
THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE THIS
AFTERNOON OR EVENING WITH THE MAIN HAZARDS BEING LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS THE OUTLOOK AREA FROM
THURSDAY NIGHT THROUGH SATURDAY. SEVERE STORMS MAY OCCUR AGAIN
FRIDAY...WITH HAIL AND STRONG WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AFTERNOON.

GRIFFIS

In the hours before

Local storm report, Aug 25, 5:00 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
500 AM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0452 AM     HAIL             4 NE GRETNA             41.18N 96.19W
08/25/2004  0.75 INCH        SARPY              NE   CO-OP OBSERVER

&&

BG
Local storm report, Aug 25, 9:21 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
921 AM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0855 AM     HAIL             7 SW BEATRICE           40.20N 96.84W
08/25/2004  1.00 INCH        GAGE               NE   LAW ENFORCEMENT

0909 AM     HAIL             3 WNW BEATRICE          40.29N 96.80W
08/25/2004  1.00 INCH        GAGE               NE   EMERGENCY MNGR

0917 AM     HAIL             BEATRICE                40.27N 96.75W
08/25/2004  0.88 INCH        GAGE               NE   LAW ENFORCEMENT

&&

JEK
Local storm report, Aug 25, 10:14 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1014 AM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HAIL             STEELE CITY             40.04N 97.02W
08/25/2004  1.00 INCH        JEFFERSON          NE   TRAINED SPOTTER

0935 AM     HAIL             STEELE CITY             40.04N 97.02W
08/25/2004  0.75 INCH        JEFFERSON          NE   FIRE DEPT/RESCUE

&&

JEK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 9:03 AM CDTSevere Thunderstorm WarningOAXGage42 min
Aug 25, 9:29 AM CDTSevere Thunderstorm WarningOAXJefferson31 min
Aug 25, 11:00 AM CDTSevere Thunderstorm WarningOAXRichardson30 min
Aug 25, 11:32 AM CDTSevere Thunderstorm WarningOAXPage28 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.